Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2015, 5:17 AM CDT for 6 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 5:17 AM CDT (10:17 UTC)
- Expired
- Jul 3, 2015, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Lafayette County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:25 AM CDT | FLASH FLOOD | 3 E Crowder, MS | PORTIONS OF POPE CROWDER ROAD BETWEEN TEASDALE AND US HIGHWAY 35 WAS INUNDATED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
314
WGUS54 KMEG 031017
FFWMEG
MSC027-071-107-119-135-161-031315-
/O.NEW.KMEG.FF.W.0062.150703T1017Z-150703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
517 AM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 815 AM CDT
* AT 516 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARKSDALE...BATESVILLE...GEORGE PAYNE STATE PARK...MARKS...
LAMBERT...JONESTOWN...CROWDER...POPE...DARLING...CURTIS STATION...
BELEN...KINGS...ENID...COURTLAND...COAHOMA...LYON...FALCON...
RIVERVIEW...LOCKE STATION AND HINCHCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3414 9058 3433 9065 3438 9060 3442 8970
3409 8970
$$1 follow-up statement
189
WGUS74 KMEG 031319
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CDT FRI JUL 3 2015
MSC027-071-107-119-135-161-031328-
/O.EXP.KMEG.FF.W.0062.000000T0000Z-150703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MS-YALOBUSHA MS-QUITMAN MS-COAHOMA MS-TALLAHATCHIE MS-
PANOLA MS-
819 AM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL LAFAYETTE...NORTHWESTERN
YALOBUSHA...QUITMAN...EAST CENTRAL COAHOMA...NORTHEASTERN
TALLAHATCHIE AND PANOLA COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED IN THE SHORT TERM. ADDITIONAL HEAVY
RAINFALL AND POSSIBLE FLASH FLOODING IS POSSIBLE LATER TODAY.
LAT...LON 3414 9058 3433 9065 3438 9060 3442 8970
3409 8970
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:04 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 3, 4:04 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT FRI JUL 3 2015 .DISCUSSION... THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS. THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT. BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND SOUTH OF THE FRONT. SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY OF THE UPPER TROF AXIS. UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED BY SCATTERED AFTERNOON THUNDERSTORMS. PWB && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL BE FOUND DURING MOST OF THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS MAINLY THE NORTHERN HALF OF THE FORECAST AREA BUT SHOULD INCREASE IN AREAL COVERAGE OVERNIGHT. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY AND EARLY EVENING HOURS ON FRIDAY. ANY OF THE THUNDERSTORMS MAY PRODUCE A BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITIES. WINDS WILL BE MAINLY FROM THE SOUTHWEST AT 5 TO 10 KNOTS FOR MUCH OF THE FORECAST PERIOD. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 3, 3:18 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 318 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA. PWB
In the hours before
Local storm report, Jul 2, 11:43 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL PIGGOTT 36.38N 90.20W
07/02/2015 E0.88 INCH CLAY AR PUBLIC
NICKEL SIZE HAIL IN PIGGOTT ALONG WITH 50 MPH WINDS WHICH
KNOCKED DOWN SOME LIMBS AND SMALL PIECES OF SHINGLES FROM
OLDER BUILDINGS.
&&
ARSLocal storm report, Jul 3, 12:13 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD 3 S PARAGOULD 36.01N 90.51W
07/03/2015 GREENE AR PUBLIC
PICTURE ON TWITTER SHOWS FLOOD WATER UP TO THE KNEES OF A
RESIDENT IN THE CARRIAGE HILLS SUBDIVISION SOUTH OF
PARAGOULD.
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:13 AM CDT | Flash Flood Warning | MEG | Benton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more | 3 hr |
| Jul 3, 5:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 5:55 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 35 min |
| Jul 3, 7:52 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 6 hr |
| Jul 3, 8:15 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more | 3 hr |
| Jul 3, 8:31 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 34 hr |
| Jul 3, 8:31 AM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Jul 3, 8:59 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 9 hr |
| Jul 3, 9:13 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Jul 3, 9:30 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc | 3 hr |
| Jul 3, 10:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 30 min |
| Jul 3, 11:09 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 11:10 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 56 hr |
| Jul 3, 11:30 AM CDT | River Flood Warning | MEG | Lee | 22 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 68 hr |
| Jul 3, 4:57 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 6 hr |
| Jul 3, 5:11 PM CDT | Areal Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 5:58 PM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.